Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 

 

An explicit formula for the cubic Szegő equation


Authors: Patrick Gérard and Sandrine Grellier
Journal: Trans. Amer. Math. Soc. 367 (2015), 2979-2995
MSC (2010): Primary 37K15; Secondary 47B35
Published electronically: September 5, 2014
MathSciNet review: 3301889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive an explicit formula for the general solution of the cubic Szegő equation and of the evolution equation of the corresponding hierarchy. As an application, we prove that all the solutions corresponding to finite rank Hankel operators are quasiperiodic.


References [Enhancements On Off] (What's this?)

  • [1] J. Colliander, M. Keel, G. Staffilani, H. Takaoka, and T. Tao, Transfer of energy to high frequencies in the cubic defocusing nonlinear Schrödinger equation, Invent. Math. 181 (2010), no. 1, 39–113. MR 2651381, 10.1007/s00222-010-0242-2
  • [2] Patrick Gérard and Sandrine Grellier, The cubic Szegő equation, Ann. Sci. Éc. Norm. Supér. (4) 43 (2010), no. 5, 761–810 (English, with English and French summaries). MR 2721876
  • [3] Patrick Gérard and Sandrine Grellier, Invariant tori for the cubic Szegö equation, Invent. Math. 187 (2012), no. 3, 707–754. MR 2944951
  • [4] Patrick Gérard and Sandrine Grellier, Effective integrable dynamics for a certain nonlinear wave equation, Anal. PDE 5 (2012), no. 5, 1139–1155. MR 3022852, 10.2140/apde.2012.5.1139
  • [5] Thomas Kappeler and Jürgen Pöschel, KdV & KAM, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 45, Springer-Verlag, Berlin, 2003. MR 1997070
  • [6] L. Kronecker, Zur Theorie der Elimination einer Variabeln aus zwei algebraischen Gleichungen, Monatsber. Königl. Preuss. Akad. Wiss. (Berlin), 535-600 (1881). Reprinted in Leopold Kronecker's Werke, vol. 2, 113-192, Chelsea, 1968.
  • [7] Peter D. Lax, Integrals of nonlinear equations of evolution and solitary waves, Comm. Pure Appl. Math. 21 (1968), 467–490. MR 0235310
  • [8] Peter D. Lax, Periodic solutions of the KdV equation, Comm. Pure Appl. Math. 28 (1975), 141–188. MR 0369963
  • [9] Nikolai K. Nikolski, Operators, functions, and systems: an easy reading. Vol. 1, Mathematical Surveys and Monographs, vol. 92, American Mathematical Society, Providence, RI, 2002. Hardy, Hankel, and Toeplitz; Translated from the French by Andreas Hartmann. MR 1864396
  • [10] S. P. Novikov, A periodic problem for the Korteweg-de Vries equation. I, Funkcional. Anal. i Priložen. 8 (1974), no. 3, 54–66 (Russian). MR 0382878
  • [11] Vladimir V. Peller, Hankel operators and their applications, Springer Monographs in Mathematics, Springer-Verlag, New York, 2003. MR 1949210
  • [12] Oana Pocovnicu, Explicit formula for the solution of the Szegö equation on the real line and applications, Discrete Contin. Dyn. Syst. 31 (2011), no. 3, 607–649. MR 2825631, 10.3934/dcds.2011.31.607
  • [13] V. E. Zakharov and A. B. Shabat, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Ž. Èksper. Teoret. Fiz. 61 (1971), no. 1, 118–134 (Russian, with English summary); English transl., Soviet Physics JETP 34 (1972), no. 1, 62–69. MR 0406174

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37K15, 47B35

Retrieve articles in all journals with MSC (2010): 37K15, 47B35


Additional Information

Patrick Gérard
Affiliation: Université Paris-Sud XI, Laboratoire de Mathématiques d’Orsay, CNRS, UMR 8628, 91405 Orsay Cedex, France and Institut Universitaire de France
Email: Patrick.Gerard@math.u-psud.fr

Sandrine Grellier
Affiliation: Fédération Denis Poisson, MAPMO-UMR 6628, Département de Mathématiques, Université d’Orleans, 45067 Orléans Cedex 2, France
Email: Sandrine.Grellier@univ-orleans.fr

DOI: https://doi.org/10.1090/S0002-9947-2014-06310-1
Keywords: Cubic Szeg\H{o} equation, inverse spectral transform, quasiperiodicity, energy transfer to high frequencies, instability
Received by editor(s): June 19, 2013
Received by editor(s) in revised form: October 6, 2013
Published electronically: September 5, 2014
Additional Notes: Part of this work was completed while the authors were visiting CIRM in Luminy. They are grateful to this institution for its warm hospitality
Article copyright: © Copyright 2014 American Mathematical Society